Hi. The doctor at my university just recommended Lexapro for me (I've had anxiety for over two years now) and I just did a quick search on it and noticed that some side-effects can be heart palpitations or a lengthening of the QT interval... Seeing as I have a minor ventricular septal defect, should I be concerned about taking this medication given my heart condition? She's prescribed 10mg daily. Also, and I don't know how useful this info is for you but, I'm an 18 year old female, 5 foot 4, around 135 lbs.
Welcome to the site
Severe side effects: fast or uneven heartbeats.-
Cardiovascular side effects including palpitation and hypertension (HBP) have been reported frequently. Bradycardia, tachycardia, ECG abnormalities, flushing, and varicose veins have been reported infrequently.
I would call your Dr. now, and ask for his professional opinion, it is almost the weekend, and you would not want to have possible side effects during Sat. / Sun. and end up in the ER (worse case scenario), plan ahead, you still have time; the heart one of the most delicate organs, and important. Perhaps nothing will happen, but better safe than sorry!
Click on the links
Do you have a cardiologist? If so I would call the office and ask if its ok. Did the dr who prescribed the lexapro know that you have a heart problem? It sounds like you don't have a conduction problem effecting your pulse, and lexapro can mess with the conduction. I think I'd want to fly it by my cardiologist before I took it in any case.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2010 • 3 answers
Posted 29 Feb 2012 • 1 answer
Posted 30 Jun 2016 • 1 answer
Posted 9 Oct 2016 • 2 answers
Posted 20 Oct 2016 • 4 answers